Warning Issued After Bad Batch Of Synthetic Pot Known As ‘Spice’ Sends 13 To SoCal Hospital

SAN DIEGO (CBS/AP) — Authorities now say 13 people have become ill — two of them seriously — in downtown San Diego after apparently overdosing on a bad batch of the synthetic marijuana drug mix known as “spice.”

Fire Capt. Joe Amador says around 1 p.m. Sunday, authorities began receiving calls in the Gaslamp and East Village districts.

The calls are continuing some five hours later.

Amador says symptoms range from runny noses to vomiting and seizures. At least one person was found unconscious.

Amador says those affected ranged from 13 years old to 45 and their conditions range from mild to serious. Most were taken to hospitals for treatment.

Police are saying the victims may have bought the spice on the street in a black package with blue dragons.

Emergency rooms across California have seen an uptick in patients poisoned by synthetic pot in recent years.

In 2014, a Bay Area man and his dog were poisoned by a similar substance known as “Crazy Monkey.” The man suffered convulsions and 3 months later started having seizures.

TM and © Copyright 2015 CBS Radio Inc. and its relevant subsidiaries. CBS RADIO and EYE Logo TM and Copyright 2015 CBS Broadcasting Inc. Used under license. All Rights Reserved. This material may not be published, broadcast, rewritten. The Associated Press contributed to this report.

Comments

Leave a Reply

Please log in using one of these methods to post your comment:

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

More From CBS San Francisco

Get The New CBS SF Bay Area Local App
Got Our Weather App?

Watch & Listen LIVE